MAUDE Adverse Event Report: IMPRESS®.BRAIDED.CATHETER; PERIPHERAL CATHETERS

IMPRESS®.BRAIDED.CATHETER; PERIPHERAL CATHETERS
Catalog Number 510035BER
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A lot number was reported, and a review of the manufacturing history record is in progress.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges during a peripheral vascular selective abdominal angiogram [third order] of the lower abdominal extremities for deployment of a right renal artery stent, when the catheter tip kinked and detached.The physician had acquired open unilateral subclavian artery access for delivery of endovascular prosthesis [stent] via infraclavicular or supraclavicular incision.A 12f sheath was successfully placed.Through the 12f sheath a steerable sheath was placed and a 100 cm 5f diagnostic catheter was introduced.The physician states that a significant amount of torque was placed on the steerable sheath when it kinked.When the physician tried to remove the diagnostic catheter the first 12-20 cm detached at the kink and remained within the steerable sheath.The steerable sheath was removed together with the catheter tip and passed off the sterile field.The patient tolerated the procedure well.No patient injury to report.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.Should the device return at a later date, the investigation will be re-opened.

Brand Name
IMPRESS®.BRAIDED.CATHETER
Common Device Name
PERIPHERAL CATHETERS
MDR Report Key11013421
Report Number3010665433-2020-00055
Device Sequence Number2684761
Product Code DQO
UDI-Device Identifier00884450009253
UDI-Public884450009253
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2023
Device Catalogue Number510035BER
Device Lot NumberE1870319
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/23/2020
Supplement Date Received by Manufacturer01/20/2021
Initial Report FDA Received Date12/15/2020
Supplement Report FDA Received Date01/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEGARE STEERABLE SHEATH -TERUMO; NEGARE STEERABLE SHEATH -TERUMO